Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 254, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 24, 2011, 3:53 PM EDT for Letcher County, Pike County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2011, 3:53 PM EDT (19:53 UTC)
- Expired
- Jul 24, 2011, 4:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Letcher County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 82 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1586 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
443
WUUS53 KJKL 241953
SVRJKL
KYC133-195-242030-
/O.NEW.KJKL.SV.W.0254.110724T1953Z-110724T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
353 PM EDT SUN JUL 24 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 430 PM EDT
* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DORTON...OR 16 MILES SOUTH OF PIKEVILLE...AND MOVING SOUTHEAST
AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
DUNHAM...ADAMSON...SHELBY GAP...BURDINE...JENKINS...GASKILL AND
ASHCAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3725 8237 3722 8250 3717 8262 3717 8263
3724 8268 3733 8260 3727 8234 3726 8234
TIME...MOT...LOC 1953Z 329DEG 14KT 3725 8257
WIND...HAIL 60MPH 1.00IN
$$
JACOBSON2 follow-up statements
688
WWUS53 KJKL 242012
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
412 PM EDT SUN JUL 24 2011
KYC133-195-242030-
/O.CON.KJKL.SV.W.0254.000000T0000Z-110724T2030Z/
PIKE KY-LETCHER KY-
412 PM EDT SUN JUL 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LETCHER AND SOUTHWESTERN PIKE COUNTIES UNTIL 430 PM EDT...
AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR DORTON...OR 15 MILES SOUTH OF
PIKEVILLE...MOVING SOUTHEAST AT 10 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
DUNHAM...JENKINS...GASKILL...BURDINE...ADAMSON...SHELBY GAP AND
ASHCAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3725 8237 3722 8250 3717 8262 3717 8263
3724 8268 3732 8260 3727 8234 3726 8234
TIME...MOT...LOC 2011Z 307DEG 10KT 3727 8258
WIND...HAIL 60MPH 0.75IN
$$
JACOBSON186
WWUS53 KJKL 242026
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
426 PM EDT SUN JUL 24 2011
KYC133-195-242036-
/O.EXP.KJKL.SV.W.0254.000000T0000Z-110724T2030Z/
PIKE KY-LETCHER KY-
426 PM EDT SUN JUL 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LETCHER AND
SOUTHWESTERN PIKE COUNTIES WILL EXPIRE AT 430 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3725 8237 3722 8250 3717 8262 3717 8263
3724 8268 3732 8260 3727 8234 3726 8234
TIME...MOT...LOC 2026Z 307DEG 10KT 3724 8254
$$
JACOBSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 12:37 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 24, 12:37 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1237 PM EDT SUN JUL 24 2011 .SHORT TERM.../TODAY AND TONIGHT/ PREVIOUS FORECAST WAS MOSTLY IN GOOD SHAPE. MORNING SHOWERS AND THUNDERSTORMS OVER THE SE PART OF THE FORECAST AREA HAVE DISSIPATED...BUT CONVECTIVE TEMPERATURES SHOULD BE REACHED THIS AFTERNOON WITH ADDITIONAL DEVELOPMENT EXPECTED. HAVE REDUCED WIND SPEEDS FOR THIS AFTERNOON AND TONIGHT...WITH JUST LIGHT WINDS OUTSIDE OF THUNDERSTORMS. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH MONDAY NIGHT/ 06Z SFC ANALYSIS SHOWS HIGH PRESSURE LINGERING OVER THE CENTRAL APPALACHIANS ALONG WITH A WEAK SFC TROF JUST NORTH OF THE OHIO RIVER WHERE MCS ACTIVITY CONTINUES OVER OH/IN/IL. A DEVELOPING LOW PRESSURE SYSTEM CURRENTLY RESIDES OVER THE MIDWEST WITH AN ASSOCIATED COLD FRONT RUNNING FROM WI/MN/IA BACK TO THE SW THRU THE CENTRAL PLAINS...AND THIS WILL BECOME THE FOCUS FOR THE SECOND HALF OF THE PERIOD. MEANWHILE...ISOLATED SHOWERS CONTINUE TO DEVELOP AND RAIN THEMSELVES OUT OVER ERN KY EARLY THIS MORNING. OF THE SHORT TERM GUIDANCE...THE NAM12 APPEARS TO HAVE THE BEST HANDLE ON THIS ACTIVITY AND HAVE TAILORED THE FCST IN THAT DIRECTION THRU THE MORNING FOLLOWED BY A HEALTHY DOSE OF PERSISTENCE FOR THE REST OF THE DAY...WITH A BLEND OF THE GFS/NAM THRU THE REMAINDER OF THE PERIOD. SOME CONVECTIVE DEBRIS FROM THE ACTIVITY TO THE NORTH WILL TEMPER TEMPERATURES ALONG WITH INSTABILITY IN OUR NRN COUNTIES THIS MORNING...BUT NOT ENOUGH TO PRECLUDE CHANCES FOR SCATTERED TSTMS THIS AFTERNOON. SLOW MOVING HEAVY RAINERS WILL AGAIN BE THE PRIMARY MODE AND SHORT TERM HYDRO PROBLEMS WILL ALMOST CERTAINLY BE AN ISSUE WHERE THE MOST EFFICIENT STORMS DEVELOP. OUTFLOW BOUNDARIES FROM THE NORTH WILL AGAIN BE THE PRIMARY TRIGGER FOR CONVECTION TODAY...AND PINPOINTING THESE WILL GO A LONG WAY TOWARDS IDENTIFYING THE AREAS WITH THE BEST CHANCES FOR SEEING STORMS TODAY. SIGHTLY BETTER CHANCES IN THE NORTH DUE TO THE PROXIMITY OF THE OUTFLOWS WILL BE OFFSET BY THE POTENTIALLY BETTER INSTABILITY DEVELOPING IN THE SOUTH...SO HAVE CONTINUED WITH THE BROAD BRUSH APPROACH FOR POPS TODAY. CLOUDS WILL BE ON THE INCREASE TONIGHT AS THE COLD FRONT BEGINS TO APPROACH THE AREA...WITH SWLY FLOW STRENGTHENING AHEAD OF THE FRONT ALSO HELPING TO FUNNEL LOW LEVEL MOISTURE INTO THE AREA. ATTM...THE COLD FRONT LOOKS TO PUSH THRU ERN KY DURING DAY ON MONDAY AND FCST SOUNDING ARE HINTING AT THE POTENTIAL FOR MORE WIDESPREAD HYDRO ISSUES TO DEVELOP...WITH PWATS AOA 2 INCHES AND STORM MOTION LESS THAN 10 KTS. WILL LET THE DAY SHIFT MAKE THE CALL...BUT A HEADLINE MAY BE FORTHCOMING IF THE SIGNALS FROM THE CURRENT ROUND OF GUIDANCE CONTINUE TO APPEAR IN SUBSEQUENT RUNS. TEMPERATURES AND HEAT INDICES WILL AGAIN BE A CONCERN TODAY. HAVE USED A BLEND OF PERSISTENCE AND THE COOLER MET MOS FOR HIGHS TODAY...WHILE STAYING ON THE HIGHER SIDE OF A MOS CONSENSUS FOR DEW PTS. THIS RESULTED IN HEAT INDICES PEAKING AROUND 100 AGAIN THIS AFTERNOON AND PLAN TO REISSUE THE EXISTING NPW AS IS WITH THE MORNING PACKAGE. LOWS TONIGHT WILL DEPEND ON HOW MUCH AND HOW FAST CLOUD COVER BEGINS TO ARRIVE...BUT GENERALLY STAYED AT OR ABOVE THE WARMEST AVAILABLE GUIDANCE WITH LOWS IN THE LOWER TO MID 70S. HIGHS FOR MONDAY BECOME EVEN TRICKIER WITH THE EXPECTED PRECIP...ASSOCIATED CLOUDS...AND SOMEWHAT COOLER TEMPS BEHIND THE FRONT...AND HAVE CONTINUED TO UNDERCUT THE MAV NUMBERS HERE AS WELL. .LONG TERM.../TUESDAY THROUGH SATURDAY/ THE LATEST SUITE OF MODEL GUIDANCE CONTINUES TO SHOW A REBUILDING OF THE SUBTROPICAL RIDGE NORTHEAST THROUGH MIDWEEK. THIS WILL RETURN THE HEAT AND HUMIDITY. HOWEVER...THE LATEST RUNS OF BOTH THE GFS AND THE ECMWF SUGGEST THAT THE RIDGE WILL WEAKEN FROM THE WEST BY THE END OF THE WEEK AND AS A RESULT DIURNALLY DRIVEN CONVECTIVE TENDENCIES WILL SEEP INTO THE FORECAST. THE ONLY SIGNIFICANT ADJUSTMENTS MADE TO THE EXISTING FORECAST WAS TO BEEF UP POPS A BIT FROM LATE FRIDAY INTO SATURDAY AS A FRONT LOOKS TO SETTLE INTO THE AREA AS THE UPPER RIDGE FURTHER WEAKENS. THE PREVIOUS LONG TERM DISCUSSION FOLLOWS... MODELS AGREE THAT THE PERIOD SHOULD START WITH A TRANSIENT/PROGRESSIVE NE CONUS TROUGH...AND NW FLOW OVER OUR REGION. SURFACE HIGH PRESSURE WITH A RELATIVELY DRIER AIR MASS SHOULD BE CENTERED OVER THE OHIO VALLEY...WITH THE FRONT BOUNDARY INTRODUCING THE AIR MASS HAVING PASSED WELL TO OUR SOUTH. THIS WOULD BRING DRY WEATHER ON TUESDAY AND TUESDAY NIGHT...AND PROBABLY THROUGH AT LEAST WEDNESDAY NIGHT. THE PATTERN WILL BE SHORT-LIVED AND WILL BREAK DOWN. THE TROUGH WILL MOVE OUT...AND UPPER LEVEL GEOPOTENTIAL HEIGHTS WILL RISE FROM THE OH VALLEY SOUTHWARD WEDNESDAY THROUGH FRIDAY...RESULTING IN WARMER TEMPS. AT THE SURFACE...THE OH VALLEY HIGH WILL SHIFT NE AND WEAKEN AND THE FRONTAL BOUNDARY TO OUR SOUTH WILL DISSOLVE. THIS WILL ALLOW SURFACE SUBTROPICAL HIGH PRESSURE TO OUR SE TO SEND MORE HUMID AIR BACK NORTH INTO THE LOCAL AREA. THIS WILL LEAD TO AN INCREASE IN CLOUDS AND A POSSIBILITY OF SHOWERS AND THUNDERSTORMS...WHICH WILL HOLD BACK TEMPS FROM WHERE THEY OTHERWISE COULD GO. THE BIGGEST QUESTION IS IN HOW QUICKLY WE MOISTEN UP AND SEE A RETURN OF CLOUDS AND PRECIP. MOS TAKES POPS UP TO 20 PERCENT ON WEDNESDAY...FOLLOWED BY 30S LATER IN THE WEEK. BASED ON MODEL GRIDS AND SOUNDINGS...THINK THIS MAY BE A BIT FAST...AND HAVE INTRODUCED SLIGHT CHANCE OF PRECIP INTO THE FCST IN THE SOUTH ON THURSDAY... FOLLOWED BY PEAKS OF 30 PERCENT DURING THE AFTERNOONS AREAS WIDE ON FRIDAY AND SATURDAY. WITH AN AMORPHOUS PATTERN AND WEAK FEATURES...AND VERY LITTLE FLOW ALOFT...THIS DIURNAL TREND OF NOTHING MORE THAN LOW CHANCE SEEMS TO BE THE BEST FIT. && .AVIATION.../18Z TO 18Z/...UPDATED SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING EARLY THIS AFTERNOON AS HEATING AND DESTABILIZATION OCCURRED. WILL EXPECT THEM TO PERSIST THROUGH EARLY EVENING...WITH MOST OF THE SCATTERED STORMS DYING OUT BY ABOUT 00Z. A LARGE AREA OF THUNDERSTORMS UPSTREAM OVER IL AND IN WAS DYING OUT AS IT PROGRESSED SE AT MID DAY. SHOULD THIS AREA REGENERATE IN THE UNSTABLE AIR DURING THE AFTERNOON...IT COULD POSE AN ADDITIONAL RISK OF THUNDERSTORMS EARLY THIS EVENING. HOWEVER...CONFIDENCE IN THE EVOLUTION OF THIS SYSTEM IS LOW...AND IT IS TOO EARLY TO ADDRESS IT IN THE SPECIFICS OF THE AVIATION FORECAST AT THIS TIME. FROM A LARGER VIEW POINT...THE BETTER CHANCE AT THUNDERSTORMS MAY BE TOWARD DAWN AND ON MONDAY MORNING. DURING THIS TIME...A COLD FRONT WILL APPROACH FROM THE NORTH ALONG WITH AN UPPER LEVEL DISTURBANCE. WILL LOOK FOR CEILINGS TO LOWER WITH THIS INCREASE IN CLOUDS AND PRECIP ON MONDAY MORNING...WITH MVFR CEILINGS IN MANY AREAS. ASIDE FROM THUNDERSTORMS...THERE WILL ALSO BE THE TYPICAL LATE NIGHT AND EARLY MORNING FG/BR TO CONTEND WITH. VALLEY FOG SHOULD DEVELOP LATE TONIGHT AROUND 05Z AND SPREAD TOWARD DAWN. THE INCREASE IN CLOUDS OVERNIGHT MAY PREVENT DENSE VALLEY FOG FROM BECOMING AS PREVALENT AS ON MANY RECENT NIGHTS. && .JKL WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083-084. HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR KYZ085>088-104- 106>120. && SHORT TERM...MB/HAL LONG TERM....GREIF AVIATION...HAL
Hazardous weather outlook, Jul 24, 4:35 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 435 AM EDT SUN JUL 24 2011 KYZ044-050>052-058>060-068-069-079-080-083-084-251145- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...WHITLEY CITY 435 AM EDT SUN JUL 24 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THE UNUSUALLY WARM AND MUGGY AIRMASS WILL LINGER OVER THE AREA FOR ONE MORE DAY...WITH HEAT INDEX VALUES TOPPING OUT AROUND 100 DEGREES AGAIN THIS AFTERNOON. IN ADDITION TO THE HEAT...THUNDERSTORMS WILL BE POSSIBLE TODAY...AND AGAIN TONIGHT AS A COLD FRONT APPROACHES THE AREA. SLOW MOVING THUNDERSTORMS...OR STORMS THAT PASS REPEATEDLY OVER THE SAME AREA...MAY LEAD TO LOCALIZED FLOODING AROUND LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AS A COLD FRONT MOVES THROUGH THE AREA. THE MAIN THREAT WITH THESE STORMS WILL BE HEAVY RAIN...WHICH COULD LEAD TO FLASH FLOODING. THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS...AND AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF FLASH FLOODING OR WIND DAMAGE ON SUNDAY AND MONDAY TO THE NATIONAL WEATHER SERVICE IN JACKSON. KYZ085>088-104-106>120-251145- WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD- LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE... JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 435 AM EDT SUN JUL 24 2011 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THE UNUSUALLY WARM AND MUGGY AIRMASS WILL LINGER OVER THE AREA FOR ONE MORE DAY...WITH HEAT INDEX VALUES TOPPING OUT AROUND 100 DEGREES AGAIN THIS AFTERNOON. IN ADDITION TO THE HEAT...THUNDERSTORMS WILL BE POSSIBLE TODAY...AND AGAIN TONIGHT AS A COLD FRONT APPROACHES THE AREA. SLOW MOVING THUNDERSTORMS...OR STORMS THAT PASS REPEATEDLY OVER THE SAME AREA...MAY LEAD TO LOCALIZED FLOODING AROUND LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AS A COLD FRONT MOVES THROUGH THE AREA. THE MAIN THREAT WITH THESE STORMS WILL BE HEAVY RAIN...WHICH COULD LEAD TO FLASH FLOODING. THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS...AND AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF FLASH FLOODING OR WIND DAMAGE ON SUNDAY AND MONDAY TO THE NATIONAL WEATHER SERVICE IN JACKSON. MB
In the hours before
Special weather statement, Jul 24, 3:08 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 308 PM EDT SUN JUL 24 2011 KYZ119-241945- MARTIN- 308 PM EDT SUN JUL 24 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 345 PM EDT SUNDAY AFTERNOON... MARTIN. AT 307 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MILO...OR NEAR INEZ...MOVING SOUTHEAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...STIDHAM AROUND 315 PM EDT...CALF CREEK AROUND 325 PM EDT...INEZ AROUND 330 PM EDT... PEVIER AROUND 335 PM EDT...DEBORD AROUND 340 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 25 TO 35 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JACOBSON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:55 PM EDT | Areal Flood Advisory | JKL | Floyd, Pike | 2 hr |
| Jul 24, 7:15 PM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Fleming, Morgan, Rowan | 3 hr |
| Jul 24, 7:28 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Rowan | 47 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.